Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 25, 2021, 12:40 PM EDT for Broward County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2021, 12:40 PM EDT (16:40 UTC)
- Expired
- Oct 25, 2021, 1:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536
WWUS82 KMFL 251640
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1240 PM EDT Mon Oct 25 2021
FLZ071-072-172-251715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1240 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of Broward County
through 115 PM EDT...
At 1240 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Intersection I-75 And Griffin Road, or over Davie, moving northeast
at 35 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac,
Margate, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2598 8038 2612 8045 2632 8013 2610 8005
TIME...MOT...LOC 1640Z 242DEG 30KT 2608 8033
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 10:09 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 25, 10:09 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 1009 AM EDT Mon Oct 25 2021 .UPDATE... The first round of showers and embedded thunderstorms has moved off the east coast as it worked its way across the peninsula this morning. Abundant moisture with atmosphere beginning to recover and diurnal heating this afternoon will lead to another round of showers and storms swinging through the area from west to east as the mid- upper level disturbance works its way over the Florida peninsula. So, a brief lull in the activity before more showers and thunderstorms this afternoon. Main impact will be heavy rainfall with flooding a concern for areas that have seen heavy rainfall in previous days. An isolated strong wind gust is also possible in any strong storm that can develop. Have adjust POPs some for the brief lull and current radar observations. Otherwise, the previous forecast is on track. && .PREV DISCUSSION... (Issued 736 AM EDT Mon Oct 25 2021) AVIATION(12Z TAFS)... Showers with an isolated embedded thunderstorm possible spreading across the region this morning. While VFR conditions should prevail, intermittent MVFR conditions are possible. Another round of showers and storms possible this afternoon with SHRA/TSRA possible. For now will leave as vicinity although TEMPOs will likely be needed with future forecast. However, due to low confidence with timing and impacts of convection have left out at this time. Light winds with an overall drying trend overnight. PREV DISCUSSION... (Issued 250 AM EDT Mon Oct 25 2021) SHORT TERM... Today through Tuesday A relatively low-amplitude long-wave trough of lower pressure remains intact across the eastern half of the United States, while a jet streak with a jet maximum of roughly 85 kt exists aloft over the FL peninsula. RAP model guidance suggests that several vorticity maxima may spawn and advect towards South Florida in association with larger scale troughing. A low-level mass response characterized by a veering of the boundary layer winds and noticeable deep-layer moistening is evident in forecast soundings, as forecast PWAT values of around 2.0 to 2.2 inches can be observed in short-term model solutions. The aforementioned features will allow for a setup that suggests widespread rainfall across the region. Areas where differential heating is maximized and higher localized convergence exists could allow for a few stronger thunderstorms, capable of producing locally gusty winds and localized flooding. While effective bulk shear on the order of 20-30 kt may become realized today, paltry lapse rates (less than 6 C/km) and limited surface heating will hinder development of organized strong/severe convection, and thus flooding remains the primary concern through this evening. By tonight/Tuesday morning, the aforementioned long-wave trough progresses eastward towards the Atlantic Ocean, while ridging aloft becomes pronounced and allows mid/upper level geopotential heights to increase slightly over South Florida. The progression and development of these features will allow for a noticeably drier airmass to advect towards the region, greater reducing tropospheric moisture and forcing for ascent. This will greatly limit precipitation chances across the region, with only isolated shower/thunderstorm chances for Tuesday. The exception will be over the Atlantic waters where scattered coverage may exist. Maximum temperatures will be seasonably cooler today owing to widespread cloud cover associated with a pronounced upper level disturbance; therefore temperatures in the mid/upper 80s are forecast across the region today. Tuesday will feature a slight warming trend into the upper 80s/lower 90s associated with ridging behind the aforementioned disturbance. LONG TERM (Tuesday Night through Sunday)... Drier air should move in place across the area by Tuesday night and Wednesday behind weak cold front. Consensus among the global models indicate dry conditions should continue through Wednesday night prior to the approach of a dynamic frontal system late in the week. The NAEFS and ECMWF ensemble forecast systems show this to be a high amplitude trough aloft having the potential for pretty impressive height falls along with a pretty impressive surface cyclone developing as it moves along the dixie line late this week. At this time, timing for associated frontal system to move across South Florida is late Thursday or early part of Friday. Considering the forecast wind fields, and what appears to be fairly decent upper level divergence across the region with this system, organized severe storms cannot be ruled out at this point, but will be highly dependent on the arrival time of the front and whether or not the best shear and instability overlap. Rain chances will be increasing quite a bit by Thursday with a QLCS line not out of the question ahead of the front. The greatest concern at this time would be for strong straight line winds as the front pushes across the region. Despite conditions drying out behind the front, it's possible that light showers move across the region through the weekend as a secondary shortwave pivots through the amplified northern stream flow early this weekend but rain chances should remain low. In the wake of the front, highs should range in the upper 70s to low 80s by this weekend, with lows possibly falling into the mid/upper 60s along the coasts, and the potential for a few upper 50 degree readings across the Lake region. MARINE... A pronounced upper level disturbance will allow for scattered to numerous showers and thunderstorms to develop over the local waters today. Robust activity that develops today may produce strong gusty winds, locally higher seas, visibility-limiting rainfall, and cloud-to-water lightning. By early Tuesday, drier air moves towards the region and greatly limits shower and thunderstorm chances. A pronounced frontal system is forecast to approach the region late this week, which may greatly increase winds and seas across the region to hazardous thresholds. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 89 73 89 / 20 30 10 10 West Kendall 75 90 71 89 / 20 30 10 10 Opa-Locka 75 90 71 89 / 20 30 10 10 Homestead 74 89 71 87 / 30 30 10 10 Fort Lauderdale 76 89 72 87 / 20 30 10 10 N Ft Lauderdale 76 89 71 87 / 30 30 10 10 Pembroke Pines 75 89 71 88 / 20 30 10 10 West Palm Beach 73 89 68 86 / 20 20 10 10 Boca Raton 75 89 70 87 / 30 20 10 10 Naples 77 87 72 85 / 30 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Tuesday and Marine...Bhatti Tuesday Night through Sunday...PS Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 25, 9:59 AM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 959 AM EDT Mon Oct 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260800- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 959 AM EDT Mon Oct 25 2021 ...Scattered to Numerous Showers And Thunderstorms Today... ...Localized Flooding Possible... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Flooding: Localized flooding will be possible across metro portions of the region today, especially locations that receive repeated bouts of heavy rainfall. Thunderstorms: Showers and thunderstorms will be possible today. The strongest activity will be capable of producing locally high wind gusts, cloud-to-ground lightning, and localized flooding. Waterspouts: A few waterspouts will be possible across the local waters today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The threat of thunderstorms will remain possible across South Florida into early next week. Primary impacts from the storms will be lightning strikes, localized flooding, and gusty winds. A frontal system is forecast to approach South Florida later this week. Thunderstorms may develop ahead of this system, and hazardous marine conditions may materialize as this feature approaches the region. Additionally, a high risk for rip currents may materialize along both the Atlantic and Gulf waters later this week in association with the approach/passage of this frontal system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 25, 12:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1240 PM EDT Mon Oct 25 2021
FLZ071-072-172-251715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1240 PM EDT Mon Oct 25 2021
...A strong thunderstorm will impact portions of Broward County
through 115 PM EDT...
At 1240 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Intersection I-75 And Griffin Road, or over Davie, moving northeast
at 35 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac,
Margate, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2598 8038 2612 8045 2632 8013 2610 8005
TIME...MOT...LOC 1640Z 242DEG 30KT 2608 8033
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KellyThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 1:30 AM EDT | Special Marine Warning | MFL | 30 min | |
| Oct 25, 3:55 AM EDT | Special Marine Warning | MFL | 50 min | |
| Oct 25, 4:37 AM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Oct 25, 5:16 AM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Oct 25, 8:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| Oct 25, 1:10 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Oct 25, 1:20 PM EDT | Special Marine Warning | MFL | 25 min | |
| Oct 25, 1:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Oct 25, 4:06 PM EDT | Special Weather Statement | MFL | Martin | 24 min |
| Oct 25, 4:25 PM EDT | Special Weather Statement | MFL | Martin | 35 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.